MAUDE Adverse Event Report: AMO PUERTO RICO MFG. INC. TECNIS IOL; INTRAOCULAR LENS

AMO PUERTO RICO MFG. INC. TECNIS IOL; INTRAOCULAR LENS
Model Number PCB00
Medical Device Problem Codes Break (1069); Operating System Becomes Nonfunctional (2996)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 03/31/2021
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Weight, ethnicity: unknown/ not provided.If implanted, give date: not applicable, lens was not implanted.If explanted, give date: not applicable, lens was not implanted.Reporter email address: unknown/not provided.All pertinent information available to johnson & johnson surgical vision, inc.Has been submitted.
 
Event or Problem Description
It was reported there was a problem with the injector of a preloaded product.The intraocular lens (iol) was defective, but it did not touch the patient's eye.No other information was provided.
 
Additional Manufacturer Narrative
Section d9: device available for evaluation? yes; returned to manufacturer on: 6/14/2021; section h3: device evaluated by manufacturer? yes.Device evaluation: the product returned was received containing the pcb00 device, original folding carton, labels, implant notification and patient id.After the visual evaluation performed the following are the observations: the iol was stuck in cartridge, there was viscoelastic resides only at the cartridge tip.The plunger and push rod were not observed, in advanced position.And locked as direction for use required.The complaint issue reported as defective could not be verified.The condition in which the sample was returned is consistent with a product that was handled and prepared for a surgical process.No product quality deficiency was identified.Manufacturing record review: the manufacturing process record was evaluated and revealed, that the product was manufactured and released according to specifications.A search revealed, one (1) additional investigation "improperly loaded", is not related to the complaint issue reported.Conclusion: as a result of the investigation, there is no indication of a product quality deficiency.And the reported issue could not be verified.All pertinent information available to johnson & johnson surgical vision, inc.Has been submitted.

Brand Name
TECNIS IOL
Common Device Name
INTRAOCULAR LENS
Manufacturer (Section D)
AMO PUERTO RICO MFG. INC.
road 402 north, anasco ind. pk
anasco PR 00610
MDR Report Key11891809
Report Number2648035-2021-07886
Device Sequence Number1390021
Product Code HQL
UDI-Device Identifier05050474558380
UDI-Public(01)05050474558380(17)210912
Combination Product (Y/N)N
Initial Reporter StateMT
Initial Reporter CountryUS
PMA/510(K) Number
P980040
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source distributor,health profession
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 07/04/2021
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date09/12/2021
Device Model NumberPCB00
Device Catalogue NumberPCB0000260
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer06/14/2021
Was the Report Sent to FDA? No
Initial Date Received by Manufacturer 04/28/2021
Supplement Date Received by Manufacturer06/30/2021
Initial Report FDA Received Date05/27/2021
Supplement Report FDA Received Date07/04/2021
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Patient Age47 YR